Louisiana, 2025Damaging Wind in Louisiana, August 18, 2025
August 18, 2025 · NWS LCH · 1 event in 1 county or zone
A thunderstorm developed over Acadiana and produce a microburst that caused power outages.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm developed over Acadiana and produce a microburst that caused power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 18, 11:55 AM CST, 3 hours 30 minutes earlier. Its key messages:
- High pressure meandering around the region will bring about periods of on and off scattered showers and storms.
- Tropical airmass in the region will cause any storms to be efficient rain-makers. This has resulted in a Marginal Risk of flash flood potential for the area today.
- Away from rainfall and clouds, temperatures will warm into the mid to upper 90s with Heat Indices ranging 103 to 107F.
Area forecast discussion, Aug 18, 11:55 AM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1255 PM CDT Mon Aug 18 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
- High pressure meandering around the region will bring about
periods of on and off scattered showers and storms.
- Tropical airmass in the region will cause any storms to be
efficient rain-makers. This has resulted in a Marginal Risk of
flash flood potential for the area today.
- Away from rainfall and clouds, temperatures will warm into the
mid to upper 90s with Heat Indices ranging 103 to 107F.
&&
.SHORT TERM...
(Tonight through Wednesday night)
Issued at 1240 PM CDT Mon Aug 18 2025
Weak surface ridging remains in place through tonight with gradual
dissipation as upper level troughing deepens offshore along the
northern Gulf. This pattern will allow daily isolated to scattered
thundershowers to develop while chances favor offshore and along
southern portions of the forecast area through Wednesday night.
Temperatures will range roughly 3-5°F above climatological norms
trending in the mid to upper 90's for interior locations. Areas
north of the I-10 corridor, where diurnal marine layer intrudes less
influence, will likely see heat indices push toward advisory
criteria tomorrow factoring in the humidity. Regardless, these
conditions will warrant caution to be taken during outdoor physical
activity throughout late mornings to early evenings.
&&
.LONG TERM...
(Thursday through next Sunday)
Issued at 1240 PM CDT Mon Aug 18 2025
By Thursday, an upper level ridge will strengthen and expand across
the Four Corners region while dry continental air surges south
across the Southern Plains. The dry / warm airmass meeting the
subtropical humid airmass along the northern Gulf Coast will lead to
greater moisture convergence. Showers and thunderstorms are likely
to develop across the forecast area in greater spread and frequency.
This is forecast to slow southward motion and stall along the coast
providing ample opportunities for moisture convergence leading to
widespread shower and storm through Saturday before drier air
behind the boundary begins to mix as this features wains along the
coast through the remainder of the weekend into early next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Mon Aug 18 2025
Scattered showers and thunderstorms are developing within the
vicinities of most TAF sites across the forecast area. While most
of the 6 hr TAF period should remain VFR ceilings, periodic WX and
VIS deterioration is likely within pulse summertime
thundershowers with primary motion out of the NE. Conditions
expected to gradually improve this evening with loss of diurnal
heating.
30
&&
.MARINE...
Issued at 1240 PM CDT Mon Aug 18 2025
Outside of thunderstorms, winds and seas will remain low over the
period as weak high pressure meanders over the region. Periods of
on and off showers and storms will also follow the regime of
variable pressure with greater coverage expected through the
latter half of the work week.
&&
.FIRE WEATHER...
Issued at 1240 PM CDT Mon Aug 18 2025
Scattered showers with a few embedded thunderstorms will be
possible in the coming days as high pressure meanders around the
region. Expect a decent amount of mixing each day with highs in
the mid to upper 90s bringing about daily minimum RH values in the
45 to 55 percent range.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 97 73 97 / 30 20 10 40
LCH 74 94 77 95 / 40 50 20 50
LFT 74 94 75 94 / 50 50 10 40
BPT 74 93 76 95 / 40 60 20 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...30
In the hours before
Special weather statement, Aug 18, 1:29 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
229 PM CDT Mon Aug 18 2025
LAZ055-073-074-152>154-241>243-252>254-TXZ615-616-190000-
Lower St. Martin-West Cameron-East Cameron-Upper Vermilion-
Upper Iberia-Upper St. Mary-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-Lower Vermilion-
Lower Iberia-Lower St. Mary-Lower Jefferson-Southern Orange-
229 PM CDT Mon Aug 18 2025
...TROPICAL FUNNEL CLOUD SIGHTED...
At 1400 CDT...The National Weather Service has received a
report of a funnel cloud in the vicinity of Bollinger Shipyard
in Amelia (St. Mary Parish).
A very moist and unstable tropical airmass is in place across
the area. Meanwhile...the vertical wind profile over the area
is light and variable. These conditions are favorable for the
development of tropical funnel clouds...especially where rain
cooled boundaries...known as outflow boundaries...and the
seabreeze collide.
These tropical funnel clouds are usually short-lived and do not
reach the ground. If the funnel cloud becomes more severe and
reaches the ground...minor damage may occur...and a tornado
warning will likely be issued.
Stay tuned for later statements and updates on this weather
situation.
Special weather statement, Aug 18, 1:57 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
257 PM CDT Mon Aug 18 2025
LAZ033-045-182030-
St. Landry LA-Upper St. Martin LA-
257 PM CDT Mon Aug 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. MARTIN AND
SOUTHEASTERN ST. LANDRY PARISHES THROUGH 330 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atchafalaya Welcome Center, or 11 miles north of Catahoula, moving
southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Catahoula, Breaux Bridge, Henderson, Butte La Rose, Cecilia,
Atchafalaya Welcome Center, and Atchafalaya National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3017 9171 3032 9193 3045 9183 3045 9173
3048 9169 3044 9164 3039 9162 3036 9165
3035 9163 3033 9163 3030 9162
TIME...MOT...LOC 1956Z 039DEG 10KT 3037 9166
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KowalskiSpecial weather statement, Aug 18, 3:10 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
410 PM CDT Mon Aug 18 2025
LAZ143-243-182145-
Southern Acadia LA-Northern Acadia LA-
410 PM CDT Mon Aug 18 2025
...STRONG THUNDERSTORMS WILL IMPACT ACADIA PARISH THROUGH 445 PM
CDT...
At 410 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Richard to near Lyons Point. Movement was
southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crowley, Eunice, Rayne, Iota, Mermentau, Evangeline, Morse, Mowata,
Maxie, Egan, Branch, Richard, Lyons Point, Estherwood, and Midland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3012 9256 3010 9257 3010 9259 3046 9259
3048 9245 3048 9227 3017 9225 3015 9228
3015 9229 3013 9230 3012 9232 3010 9234
3006 9248
TIME...MOT...LOC 2110Z 058DEG 16KT 3043 9235 3015 9233
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TinglerThunderstorm Wind, Acadia
- When
- August 18, 3:25 PM CST
- Where
- Acadia County, 0.91 mi SW of Crowley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 30.210, -92.380
Three power poles were broken near Crowley resulting in 1,976 customers without power. Two more poles were broken near Estherwood along with minor roof damage to a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Illinois, August 18 to 19, 2025$8.8 million · 56 kt wind · 24 events
- Flash Flood and Flood in Indiana, August 18 to 19, 2025$4.0 million · 2 events
- Damaging Winds in Oklahoma, August 18, 2025$75,000 · 70 kt wind · 4 events
- Damaging Winds in Kansas, August 18, 2025$46,000 · 87 kt wind · 5 events
- Flash Flood and Flood in Wisconsin, August 18, 2025$52,000 · 2 events
- Flash Flood and Lightning Strike in Florida, August 18, 20251 injured · $35,000 · 2 events
- Damaging Wind in Texas, August 18, 2025$25,000 · 87 kt wind · 1 event
- Flash Flooding in Iowa, August 18, 2025$20,000 · 4 events
- Damaging Winds in Mississippi, August 18 to 20, 202565 kt wind · 15 events
- Damaging Winds in Illinois, August 18, 202561 kt wind · 11 events
- Damaging Winds in Missouri, August 18, 2025$13,000 · 52 kt wind · 4 events
- Flash Flooding and Heavy Rain in Virginia, August 18 to 20, 20258 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289629.